Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 161, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2015, 6:25 PM EDT for Ben Hill County, Irwin County, Georgia. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2015, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 22, 2015, 6:38 PM EDT
- In force
- 13 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Ben Hill County, GA, Irwin County, GA
The radar
The Moody AFB radar (KVAX), 84 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -327 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
550
WUUS52 KTAE 222225
SVRTAE
GAC017-155-222300-
/O.NEW.KTAE.SV.W.0161.150622T2225Z-150622T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT MON JUN 22 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEN HILL COUNTY IN SOUTH CENTRAL GEORGIA...
EAST CENTRAL IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 700 PM EDT
* AT 624 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AMBROSE...
AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WRAY AND OSIERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3167 8301 3166 8301 3164 8302 3163 8303
3162 8303 3162 8304 3161 8305 3161 8306
3155 8306 3162 8316 3173 8313 3170 8300
3168 8300
TIME...MOT...LOC 2224Z 294DEG 17KT 3164 8306
$$
1-WESTON1 follow-up statement
288
WWUS52 KTAE 222238
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON JUN 22 2015
GAC017-155-222247-
/O.CAN.KTAE.SV.W.0161.000000T0000Z-150622T2300Z/
BEN HILL GA-IRWIN GA-
638 PM EDT MON JUN 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEN HILL AND EAST
CENTRAL IRWIN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3167 8301 3166 8301 3164 8302 3163 8303
3162 8303 3162 8304 3161 8305 3161 8306
3155 8306 3162 8316 3173 8313 3170 8300
3168 8300
TIME...MOT...LOC 2235Z 294DEG 17KT 3163 8303
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 3:26 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 22, 3:26 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT MON JUN 22 2015
.NEAR TERM [THROUGH TONIGHT]...
A VERY HOT AND MOIST LOW-LEVEL AIRMASS WILL SUPPORT SCATTERED
THUNDERSTORMS THROUGH THE EARLY EVENING HOURS. HIGH PRESSURE ALOFT
WILL HELP TO LIMIT THE OVERALL COVERAGE. HOWEVER, WITH TEMPERATURES
IN THE UPPER 90S, STEEP LOW-LEVEL LAPSE RATES AND CAPE OVER 3000J/KG
WILL SUPPORT A FEW STRONG TO SEVERE STORMS THIS AFTERNOON. THE
ACTIVITY SHOULD DIMINISH AFTER SUNSET, WITH A QUIET, ALBEIT WARM,
NIGHT ON TAP.
.SHORT TERM [TUESDAY THROUGH WEDNESDAY NIGHT]...
A WEAKENING MID-UPPER LEVEL RIDGE WILL BUILD EASTWARD FROM THE
CENTRAL PLAINS INTO THE TENNESSEE VALLEY. MEANWHILE, THE AXIS OF THE
SURFACE RIDGE WILL REMAIN SOUTH OF OUR CWA THROUGH THE PERIOD. LOW
LEVEL FLOW WILL BE LIGHT ONSHORE WHILE WINDS ALOFT WILL BE LIGHT AND
VARIABLE. MOISTURE WILL BE PLENTIFUL WITH FORECAST SOUNDINGS SHOWING
PW'S AT OR JUST ABOVE 2.0". DUE TO WEAK STEERING CURRENTS, STORMS
WILL BE SLOW MOVERS WITH THE POTENTIAL FOR HEAVY DOWNPOURS.
WIDEPSREAD CONVECTION WILL BE SOMEWHAT INHIBITED DUE TO BUILDING
HEIGHTS. THUS, POPS WILL BE IN THE 30-40% RANGE FOR BOTH DAYS. MAX
TEMPS WILL BE VERY HOT WITH MID TO UPPER 90S ACROSS INLAND AREAS.
THIS COMBINED WITH DEW POINTS IN THE LOWER 70S WILL PUSH HEAT
INDICES ABOVE HEAT ADVISORY CRITERIA (>108) MOST LOCATIONS TUESDAY
AND POSSIBLY AGAIN ON WEDNESDAY. A HEAT ADVISORY WILL BE IN EFFECT
FOR TUESDAY AFTERNOON.
.LONG TERM [THURSDAY THROUGH MONDAY]...
THE MID TO UPPER LEVEL RIDGE WILL BREAK DOWN AS A BROAD UPPER
LEVEL TROUGH DEEPENS OVER THE EASTERN CONUS. THE AMPLIFYING TROUGH
MAY EVEN ALLOW A SURFACE FRONT/TROUGH TO DROP INTO THE CWA ON
MONDAY. WITH THIS PATTERN, WE CAN EXPECT MAX TEMPS TO RETURN TO
NEAR SEASONAL LEVELS (LOWER 90S) ALONG WITH AN INCREASE IN
AFTERNOON/EVENING CONVECTION.
&&
.AVIATION...
[THROUGH 18Z TUESDAY] KTLH AND KVLD HAVE THE BEST CHANCE AT SEEING
THUNDERSTORMS THIS AFTERNOON. OTHERWISE, VFR CONDITIONS AND LIGHT
WINDS WILL PREVAIL TROUGH THE FORECAST PERIOD.
&&
.MARINE...
LIGHT WINDS AND A WEAK PRESSURE PATTERN SHOULD GENERALLY KEEP
WINDS BELOW 10 KNOTS AND SEAS 2 FEET OR LESS. DAILY INCREASES IN
WINDS TO AROUND 10-15 KNOTS AND AN INCREASING CHOP ARE LIKELY EACH
DAY IN THE AFTERNOON NEAR THE COAST WITH THE SEA BREEZE
CIRCULATION.
&&
.FIRE WEATHER...
HIGH MIXING HEIGHTS WILL LEAD TO HIGH DISPERSION INDICES IN THE
AFTERNOON ON TUESDAY AND WEDNESDAY. THERE ARE NO OTHER FIRE
WEATHER CONCERNS.
&&
.HYDROLOGY...
AFTERNOON SEA-BREEZE STORMS WILL BRING SCATTERED RAINFALL TO THE
AREA THROUGH THE WEEK, WITH RAINFALL TOTALS REMAINING LOW. NO
WIDESPREAD FLOODING IS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 74 97 76 96 76 / 20 40 30 40 20
PANAMA CITY 78 93 78 93 79 / 20 30 20 30 20
DOTHAN 74 98 75 97 75 / 20 30 30 40 20
ALBANY 75 99 75 98 75 / 20 40 30 30 20
VALDOSTA 74 99 75 98 75 / 30 40 30 30 20
CROSS CITY 74 95 76 93 76 / 20 40 30 40 20
APALACHICOLA 78 90 79 90 79 / 20 30 20 30 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 6 PM EDT /5 PM CDT/
TUESDAY FOR CALHOUN-CENTRAL WALTON-COASTAL BAY-COASTAL
DIXIE-COASTAL FRANKLIN-COASTAL GULF-COASTAL JEFFERSON-
COASTAL TAYLOR-COASTAL WAKULLA-GADSDEN-HOLMES-INLAND BAY-
INLAND DIXIE-INLAND FRANKLIN-INLAND GULF-INLAND JEFFERSON-
INLAND TAYLOR-INLAND WAKULLA-JACKSON-LAFAYETTE-LEON-LIBERTY-
MADISON-NORTH WALTON-SOUTH WALTON-WASHINGTON.
GA...HEAT ADVISORY FROM 11 AM TO 6 PM EDT TUESDAY FOR BAKER-BEN HILL-
BERRIEN-BROOKS-CALHOUN-CLAY-COLQUITT-COOK-DECATUR-DOUGHERTY-
EARLY-GRADY-IRWIN-LANIER-LEE-LOWNDES-MILLER-MITCHELL-
QUITMAN-RANDOLPH-SEMINOLE-TERRELL-THOMAS-TIFT-TURNER-WORTH.
AL...HEAT ADVISORY FROM 10 AM TO 5 PM CDT TUESDAY FOR COFFEE-DALE-
GENEVA-HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...BARRY
LONG TERM...BARRY
AVIATION...CAMP
MARINE...BARRY
FIRE WEATHER...WESTON
HYDROLOGY...GODSEYIn the hours before
Special weather statement, Jun 22, 4:16 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT MON JUN 22 2015
FLZ012>014-026-112-222100-
INLAND GULF FL-INLAND GULF FL-COASTAL BAY FL-INLAND BAY FL-
CALHOUN FL-LIBERTY FL-
416 PM EDT MON JUN 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GULF...SOUTHWESTERN
CALHOUN AND EAST CENTRAL BAY COUNTIES IN THE PANHANDLE OF FLORIDA
UNTIL 500 PM EDT/400 PM CDT/...
AT 416 PM EDT /316 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR STONEMILL CREEK...OR 18 MILES
SOUTHWEST OF BLOUNTSTOWN...MOVING SOUTHEAST AT 85 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN HAVEN...SPRINGFIELD...SCOTTS FERRY...BAYOU GEORGE...NIXON...CAMP
FLOWERS...YOUNGSTOWN...CAIRO...CHIPOLA PARK...COLLEGE STATION...
FRINK...BROAD BRANCH...MAJETTE...KINARD...ABE SPRINGS...
BRANNONVILLE...RECOTA BEACH...BAYHEAD AND CEDAR GROVE.
LAT...LON 3038 8563 3040 8516 3018 8505 3017 8562
3026 8562 3027 8560 3026 8559 3030 8558
3031 8558 3033 8557 3032 8552 3033 8556
3036 8555 3033 8558 3033 8559 3028 8560
3027 8562
TIME...MOT...LOC 2016Z 305DEG 73KT 3021 8523
1-WESTONLocal storm report, Jun 22, 5:17 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 SW WOODVILLE 30.27N 84.31W
06/22/2015 WAKULLA FL 911 CALL CENTER
POWER LINE DOWN
&&
MCDERMOTLocal storm report, Jun 22, 5:20 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 1 SSW LEONARDS 30.30N 84.35W
06/22/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON A POWER LINE
&&
MCDERMOTLocal storm report, Jun 22, 5:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
557 PM EDT MON JUN 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 2 E MADISON CO AIRPORT 30.47N 83.38W
06/22/2015 MADISON FL TRAINED SPOTTER
SEVERAL TREES DOWN
&&
MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:56 PM EDT | Heat Advisory | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 26 hr |
| Jun 22, 5:36 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.